Fentanyl - Is there generally any burning or uncomfortable issues after injecting im?

Answers (1)

6 Sep 2013

Assuming you are using a type meant for injection, I will answer with what I know. I haven't see Fentanyl used IM much. In my experience, it has been used mainly IV but it can be injected IM for pre-op sedation and post op pain although most hospitals are getting away from IM's. I couldnt find anything that states it causes pain when given IM but most opioids DO cause pain and irritation to the tissues when given IM so I would assume that it could. The big thing for fentanyl, no matter how it is given, is that it can slow respirations and make them more shallow at the same time so resuscitation equipment should be available when giving fentanyl IM/IV. If you are using the contents of the inside of a patch to inject, DONT!! It is not meant to be used that way!

Votes: +1

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Peripheral Neuropathy - I'm a 60 year old female taking the fentanyl patch 50. for osto art.it?

... does'nt help much so far. and i have neuropathy 24/7. i can't sleep because of the pain and constant burning. is there something at ...

1 answer 2 May 2010

Can I exercise while on a Fentanyl patch?

I had bilateral hip-replacement Sept of '09. Since then I have had a lot complications and pain issues. I was wondering if on a 25mcg/hr ...

4 answers 1 Jun 2010

Injecting Fentanyl, What happens when you overdose?

I recently lost my brother who was only 33. He was found passed away after injecting fentanyl patches. I would like to know how long it takes to die ...

1 answer 25 Mar 2012

Vaginal burning after intercourse?

I experienced a very uncomfortable vaginal burning sensation after having sex where my husband ejaculated into me. I was really just wondering what ...

3 answers 3 Jul 2012

Can the yaz pill cause a yeast infection and if so why is that?

a white fluid coming out of my vagina causing a burning and itching feeling which is very uncomfortable

1 answer 2 May 2013